Alert archive / Oklahoma / Tornado Warnings in 2024

Tornado Warning 17, NWS Amarillo, TX

June 15, 2024Beaver County, Oklahoma

NWS Amarillo, TX issued this tornado warning at Jun 15, 2024, 8:34 PM CDT for Beaver County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2024, 8:34 PM CDT (01:34 UTC)
Expired
Jun 15, 2024, 9:02 PM CDT
In force
28 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2024-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2024-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1509 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1990 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

153 
WFUS54 KAMA 160134
TORAMA
OKC007-160215-
/O.NEW.KAMA.TO.W.0017.240616T0134Z-240616T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
834 PM CDT Sat Jun 15 2024

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Southeastern Beaver County in the Panhandle of Oklahoma...

* Until 915 PM CDT.

* At 833 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles southwest of Knowles, or 11 miles east of
  Beaver, moving southeast at 15 mph.

  HAZARD...Tornado and tennis ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Beaver County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3657 10022 3681 10042 3687 10033 3683 10000
      3678 10000
TIME...MOT...LOC 0133Z 306DEG 11KT 3681 10031 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

DGW
2 follow-up statements
762 
WWUS54 KAMA 160149
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
849 PM CDT Sat Jun 15 2024

OKC007-160215-
/O.CON.KAMA.TO.W.0017.000000T0000Z-240616T0215Z/
Beaver OK-
849 PM CDT Sat Jun 15 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHEASTERN BEAVER COUNTY...

At 848 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Knowles, or 14 miles east of Beaver,
moving southeast at 15 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Beaver County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3657 10022 3677 10036 3684 10027 3683 10000
      3678 10000
TIME...MOT...LOC 0148Z 306DEG 11KT 3678 10026 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00IN

$$

DGW
723 
WWUS54 KAMA 160202
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
902 PM CDT Sat Jun 15 2024

OKC007-160211-
/O.CAN.KAMA.TO.W.0017.000000T0000Z-240616T0215Z/
Beaver OK-
902 PM CDT Sat Jun 15 2024

...THE TORNADO WARNING FOR SOUTHEASTERN BEAVER COUNTY IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

&&

LAT...LON 3657 10022 3677 10036 3684 10027 3683 10000
      3678 10000
TIME...MOT...LOC 0200Z 306DEG 11KT 3676 10022 

$$

DGW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 15, 6:22 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 15, 6:22 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
622 PM CDT Sat Jun 15 2024

...New AVIATION...

.SHORT TERM ...
(This evening through Sunday night)
Issued at 150 PM CDT Sat Jun 15 2024

An upper level short wave trough is moving away from the Panhandles
into central Kansas.  The Panhandles are on the subsidence side of
this departing short wave, but instability and moisture continue to
linger.  The moisture and instability will likely be enough to force
some more thunderstorms to develop mainly across the southeast half
of the area, so have continued with pops there this afternoon and
evening.  Some isolated thunderstorms may try to make a run at the
northwest CWA tonight in association with another short wave trough,
so have mentioned some low chances there.

Isolated thunderstorms may develop Sunday afternoon in the northwest
along a surface trough.  The upper level forcing is not the
greatest, but with warm temperatures and low level moisture, the
instability may be enough to produce a few thunderstorms. Highs on
Sunday are expected to be about 5 to 10 degree above average.

&&

.LONG TERM ...
(Monday through next Friday)
Issued at 150 PM CDT Sat Jun 15 2024

The Panhandles look to continue this active pattern as we head
into new week. Currently models are expecting southwesterly upper-
level flow over the Panhandles thanks to a decent trough setting
up in the Pacific Northwest for Monday and Tuesday. While normally
this would result in drier weather, a few short-waves will look
to keep potential in place as they force a pseudo dry line
boundary to set up around the western Panhandles. The question
then becomes whether this boundary or the short-wave will be
enough to overcome any cap to have storms initiate. As it stands
models and guidance do not favor Monday with a 15% chance of any
precipitation present at best. However, Tuesday looks to see
better and more widespread chances for the Northern portions of
the Panhandles with chances closer to 20 to 30% for the afternoon.
Regardless should storms form either day, then potential will be
present for those storms to go severe with MLCAPE currently
projected to be greater than 1000 J/kg each afternoon.

Heading into Wednesday and the end of the week, models expect
upper-level flow to weaken quite a bit as the Panhandles fall
under the two 500mb high pressure systems holding in the east and
southwestern portions of the United States. However rather than
leaving us dry, this set up will allow for good southeasterly flow
in the lower levels, which will allow for good moisture to move
over the area. As it stands, most models are already calling for
PWATs to once again be over one inch for the most of the
Panhandles clear into the weekend. This will also, lead to chances
of thunderstorms and showers every afternoon with current best
chances (25 to 35%) be seen by the models on Wednesday and
Thursday afternoon. Otherwise, look for this moisture to keep us
to a more seasonable normal temperature scale with most locations
in the 80s to low 90s for afternoon high temperatures.

Scoleri

&&

.AVIATION...
(00Z TAFS)
Issued at 621 PM CDT Sat Jun 15 2024

VFR conditions are expected at all TAF sites over the next 24 hours
with some isolated storms possible across the Panhandles.  Overall,
confidence is not high enough to mention in the TAFs, and they will
be dealt with via amendments if necessary.  Best chances at this
time look to be KAMA and KGUY for storms in the 00-03z time period,
but again, confidence not high enough.  Winds out of the south for
the most part in the 10-20kt range, and gusting 30kts at times, wind
will continue to gust overnight out of the south as well.

Weber

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                67  93  70  94 /  30   0  10  10
Beaver OK                  67  97  70  96 /  20  10  10  10
Boise City OK              64  97  66  98 /  10  20   0   0
Borger TX                  70  99  72  98 /  20   0   0  10
Boys Ranch TX              66  97  70  98 /  20  10  10  10
Canyon TX                  65  93  68  94 /  30   0   0  10
Clarendon TX               67  91  69  91 /  20   0   0   0
Dalhart TX                 63  97  65  98 /  20  10   0  10
Guymon OK                  65  97  67  97 /  20  10  10   0
Hereford TX                66  95  69  96 /  20   0  10  10
Lipscomb TX                68  96  70  95 /  20  10  10   0
Pampa TX                   68  94  70  93 /  20  10   0  10
Shamrock TX                69  93  70  93 /  20  10   0   0
Wellington TX              70  95  71  94 /  20  10   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...15
LONG TERM....11
AVIATION...89
Hazardous weather outlook, Jun 15, 1:57 PM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
157 PM CDT Sat Jun 15 2024

OKZ001>003-TXZ001>020-317-160700-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
157 PM CDT Sat Jun 15 2024

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms will be possible across much of the Panhandles
through tonight. A few storms may become strong to severe with
the primary hazards being damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are possible for various portions of the combined
Panhandles in the afternoon and evening hours Sunday through
Friday. Some of the storms may become strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 15, 5:41 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Amarillo TX
541 PM CDT Sat Jun 15 2024

OKZ003-152300-
Beaver OK-
541 PM CDT Sat Jun 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BEAVER COUNTY
THROUGH 600 PM CDT...

At 540 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Knowles, or 16 miles west of Englewood, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Knowles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3694 10000 3682 10032 3700 10036 3700 10000
TIME...MOT...LOC 2240Z 244DEG 18KT 3695 10027

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DGW
Special weather statement, Jun 15, 6:29 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Amarillo TX
629 PM CDT Sat Jun 15 2024

OKZ003-160000-
Beaver OK-
629 PM CDT Sat Jun 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BEAVER COUNTY
THROUGH 700 PM CDT...

At 627 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles northwest of Knowles, or 14 miles southeast of
Meade State Park, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Knowles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3688 10000 3682 10041 3699 10053 3700 10051
      3700 10000
TIME...MOT...LOC 2327Z 240DEG 26KT 3698 10031

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DGW
Special weather statement, Jun 15, 6:36 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Amarillo TX
636 PM CDT Sat Jun 15 2024

TXZ005-009-010-160000-
Hemphill TX-Roberts TX-Lipscomb TX-
636 PM CDT Sat Jun 15 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LIPSCOMB...
NORTHEASTERN ROBERTS AND NORTHWESTERN HEMPHILL COUNTIES THROUGH 700
PM CDT...

At 635 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Canadian, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Canadian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3585 10055 3598 10066 3606 10060 3606 10055
      3613 10055 3621 10048 3594 10019
TIME...MOT...LOC 2335Z 241DEG 10KT 3598 10049

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

DGW
Special weather statement, Jun 15, 7:01 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Amarillo TX
701 PM CDT Sat Jun 15 2024

OKZ003-160030-
Beaver OK-
701 PM CDT Sat Jun 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BEAVER COUNTY
THROUGH 730 PM CDT...

At 700 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles west of Knowles, or 12 miles northeast of
Beaver, moving northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Knowles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3691 10000 3675 10033 3692 10054 3700 10048
      3700 10000
TIME...MOT...LOC 0000Z 240DEG 10KT 3690 10033

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

DGW

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:01 PM CDTSpecial Weather StatementAMABeaver29 min
Jun 15, 7:27 PM CDTSevere Thunderstorm WarningAMABeaver63 min
Jun 15, 8:05 PM CDTAreal Flood AdvisoryAMABeaver2 hr
Jun 15, 8:22 PM CDTSevere Thunderstorm Warning Considerable damage threatAMABeaver53 min
Jun 15, 9:16 PM CDTSpecial Weather StatementAMABeaver29 min

Nearby

Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.